Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 12, 2021, 3:45 AM CDT for Warren County, Mississippi. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2021, 3:45 AM CDT (08:45 UTC)
- Expired
- Jul 12, 2021, 4:30 AM CDT
- In force
- 45 min
- Issued by
- NWS Jackson, MS
County Warren County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 101 km from the middle of the area, began a volume at 08:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 8.8 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 670 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
533
WWUS84 KJAN 120845
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT Mon Jul 12 2021
LAZ016-MSZ040-047-120930-
Madison LA-Warren MS-Issaquena MS-
345 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH...WARREN
AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 430 AM CDT...
At 344 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Eagle Bend to near Somerset.
Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Eagle Bend around 350 AM CDT.
Redwood around 420 AM CDT.
Vicksburg and Le Tourneau around 425 AM CDT.
Oak Ridge around 430 AM CDT.
Other locations impacted by these storms include Mound and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3256 9110 3256 9107 3258 9104 3258 9065
3219 9081 3220 9116 3221 9113 3221 9112
3224 9112 3225 9113 3224 9121
TIME...MOT...LOC 0844Z 261DEG 20KT 3253 9105 3217 9118
$$
DCWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 11, 9:48 PM CDT, 5 hours 57 minutes earlier.
Area forecast discussion, Jul 11, 9:48 PM CDT, 5 hours 57 minutes before
Area Forecast Discussion National Weather Service Jackson MS 948 PM CDT Sun Jul 11 2021 .UPDATE... Updated for evening discussion. && .DISCUSSION... Things are calm at the moment but isolated showers are expected to occur during the overnight hours mainly across south and east of the Natchez trace but an isolated shower elsewhere can't be ruled out. There weren't any significant changes needed to be made to the previous forecast as it was on track. These isolated showers look to possibly ramp up again around or just after midnight. There is a possibility that a few of these showers have some embedded thunder in them but outside of that, a warm night is expected with lows near or at 70 degrees for most places./JNE/ Prior discussion below: This Evening through Monday: Well it was a humdinger of a forecast challenge this morning to catch up to observations, but the way today's events unfolded have given some clue as to how the next 24 hours might unfold. First, the upper-level low pressure system spinning over the Midwest today did in fact kick off an MCS late last night. Once it got rolling southward, the MCS found an ample supply of moist, unstable air to feed it. Said MCS cleared mostly south of our forecast area by early this afternoon, but as it has lost steam near the Gulf Coast, there will be lingering rainfall (potentially heavy) around the US Highway 84 corridor heading into this evening. The second takeaway from today can be seen by taking a look at water vapor satellite imagery. Moist air is being advected northeast from the Western Gulf toward the U.S. East Coast, but drier mid-level and low-level air is being advected southeastward behind the cold front that stretches from North Texas toward the Ohio River Valley. This implies a mid-level shortwave trough axis approaching our region and shifting the best lift and moisture eastward. As we head into the overnight hours and tomorrow daytime, it's likely that this trough axis will keep best rain chances south and east of the Natchez Trace. Depending on how persistent the old outflow boundary is to our south, moisture return may be somewhat limited back into our area. Therefore will keep the Limited threat area for flash flooding confined to our southern half and end it by sunrise tomorrow. A Marginal Risk for severe thunderstorms will continue the rest of this afternoon, should a stronger storm pulse up in the south, but the MCS passage has scoured away the best instability and concerns for severe weather. /NF/ Monday night and Tuesday: The Mid MS Valley upper low will open into a shortwave trough and lift through the region late Monday through Tuesday. The associated surface front will remain stalled across the area, even as it is in the process of falling apart. With a moist airmass remaining in place, this will lead to continued greater coverage of showers and thunderstorms into Tuesday. Sufficient instability may exist for a few strong storms, but deep shear will be somewhat marginal. Wednesday through next weekend: For the latter half of the week, subtropical ridging will build aloft over the area. This will result in a gradual warming trend, with highs in the mid 90s possible in some areas heading into next weekend. While the front that is currently nearby will dissipate, the moist environment will linger, resulting in scattered diurnal convection each day. Coverage will tend to be lesser given the lack of more coherent forcing. /DL/ && .AVIATION... 00Z TAF discussion: Mostly VFR conditions are ongoing this evening as some rain is moving across the region. However, most of it is dissipating and will continue to do so over the next few hours. VFR conditions will continue across the region but some MVFR stratus will once again invade after 06z and continue through daybreak. A return to VFR ceilings will occur by late morning with some additional afternoon showers and storms possible across portions of the region again tomorrow. /28/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 70 87 71 89 / 28 66 63 65 Meridian 70 86 70 87 / 22 68 58 72 Vicksburg 70 86 72 90 / 35 59 55 54 Hattiesburg 71 87 72 89 / 52 63 37 73 Natchez 70 86 70 90 / 48 70 51 56 Greenville 70 86 69 89 / 18 40 38 47 Greenwood 70 86 69 89 / 16 49 52 55 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && JNE
Hazardous weather outlook, Jul 11, 4:13 PM CDT, 11 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 413 PM CDT Sun Jul 11 2021 ARZ074-075-LAZ007>009-015-016-023-MSZ018-019-025>048-122115- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Bolivar-Sunflower-Leflore-Grenada-Carroll- Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington- Humphreys-Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo- Madison MS-Leake-Neshoba-Kemper-Warren-Hinds- 413 PM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. LAZ025-MSZ049>053-055>058-122115- Tensas-Rankin-Scott-Newton-Lauderdale-Claiborne-Simpson-Smith- Jasper-Clarke- 413 PM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, east central Mississippi, and southwest Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon Isolated strong to severe thunderstorms will be possible through the rest of this afternoon. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. LAZ024-026-MSZ054-059>066-072>074-122115- Catahoula-Concordia-Copiah-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 413 PM CDT Sun Jul 11 2021 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Through the remainder of this afternoon FLOODING THREAT...Limited TIMING...The rest of this afternoon through tonight Isolated strong to severe thunderstorms will be possible through the rest of this afternoon. Some thunderstorms could produce damaging wind gusts. (https://www.weather.gov/images/jan/graphicast/2.png) Localized flash flooding due to heavy rainfall is possible through early Monday morning, particularly in low lying and urban areas. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region remainder of the afternoon. NF && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. *FLOODING* Extreme...Widespread and significant flooding is likely. Significant...Widespread flash flooding is likely and significant flooding is possible. Elevated...Areas of flash flooding likely. Limited...Localized flash flooding is possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/ ...ADDITIONAL URLS FOR FLOODING ISSUES... Current Watches and Warnings... https://www.weather.gov/jan/safe_HeavyRain Observed Precipitation Images... https://www.weather.gov/jan/precipmaps River Forecast Center... https://www.weather.gov/lmrfc/ Significant River Flood Outlook... https://www.wpc.ncep.noaa.gov/nationalfloodoutlook/index.html Day 1 through 3 Excessive Rainfall... https://www.wpc.ncep.noaa.gov/qpf/excess_rain.shtml Excessive Rainfall Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpferd.html Day 1 through 7 QPF... https://www.wpc.ncep.noaa.gov/qpf/qpf2.shtml QPF Discussion... https://www.wpc.ncep.noaa.gov/discussions/qpfpfd.html
In the hours before
Special weather statement, Jul 12, 2:15 AM CDT, 1 hour 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
215 AM CDT Mon Jul 12 2021
LAZ007-008-015-023-120800-
Morehouse LA-Richland LA-West Carroll LA-Franklin LA-
215 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN MOREHOUSE...
RICHLAND...SOUTHWESTERN WEST CARROLL AND NORTHERN FRANKLIN PARISHES
UNTIL 300 AM CDT...
At 215 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Start to near Buckner to near
Columbia. Movement was east at 30 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Start and Alto around 225 AM CDT.
Rayville, Mangham and Archibald around 235 AM CDT.
Liddieville around 240 AM CDT.
Crowville and Holly Ridge around 250 AM CDT.
Winnsboro around 255 AM CDT.
Delhi, Bakers and Warden around 300 AM CDT.
Other locations impacted by these storms include Baskin, Collinston,
Oak Ridge and Epps.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3252 9190 3266 9191 3271 9197 3275 9149
3254 9144 3253 9147 3249 9149 3240 9149
3236 9145 3235 9150 3225 9156 3223 9154
3224 9151 3221 9155 3220 9149 3215 9150
3212 9187 3217 9190 3219 9198 3239 9200
TIME...MOT...LOC 0715Z 249DEG 25KT 3247 9196 3224 9190 3206 9203
DCSpecial weather statement, Jul 12, 3:26 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Jackson MS
326 AM CDT Mon Jul 12 2021
LAZ025-MSZ047-053-059-120915-
Tensas LA-Jefferson MS-Warren MS-Claiborne MS-
326 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT TENSAS PARISH...SOUTHWESTERN
WARREN...WESTERN CLAIBORNE AND NORTHWESTERN JEFFERSON COUNTIES UNTIL
415 AM CDT...
At 326 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Somerset to near Helena. Movement
was east at 35 mph.
Winds in excess of 40 mph will be possible with these storms.
Strong thunderstorms will be near...
Somerset around 330 AM CDT.
St. Joseph and Lake Bruin around 340 AM CDT.
Alcorn around 350 AM CDT.
Vicksburg, Le Tourneau and Yokena around 400 AM CDT.
Port Gibson around 405 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3220 9139 3220 9132 3223 9128 3221 9124
3224 9120 3225 9115 3224 9112 3221 9112
3223 9109 3222 9106 3224 9105 3224 9103
3222 9100 3219 9100 3223 9098 3223 9086
3177 9102 3175 9148
TIME...MOT...LOC 0826Z 263DEG 30KT 3222 9128 3192 9138
DCSpecial weather statement, Jul 12, 3:45 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
345 AM CDT Mon Jul 12 2021
LAZ016-MSZ040-047-120930-
Madison LA-Warren MS-Issaquena MS-
345 AM CDT Mon Jul 12 2021
...A STRONG THUNDERSTORM WILL AFFECT EASTERN MADISON PARISH...WARREN
AND SOUTHEASTERN ISSAQUENA COUNTIES UNTIL 430 AM CDT...
At 344 AM CDT, Meteorologists were tracking strong thunderstorms
along a line extending from near Eagle Bend to near Somerset.
Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Eagle Bend around 350 AM CDT.
Redwood around 420 AM CDT.
Vicksburg and Le Tourneau around 425 AM CDT.
Oak Ridge around 430 AM CDT.
Other locations impacted by these storms include Mound and Delta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3256 9110 3256 9107 3258 9104 3258 9065
3219 9081 3220 9116 3221 9113 3221 9112
3224 9112 3225 9113 3224 9121
TIME...MOT...LOC 0844Z 261DEG 20KT 3253 9105 3217 9118
DCThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 3:00 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jul 12, 4:13 AM CDT | Special Weather Statement | JAN | Claiborne, Hinds, Warren | 47 min |
| Jul 12, 6:04 AM CDT | Special Weather Statement | JAN | Montgomery | 41 min |
| Jul 12, 7:44 AM CDT | Special Weather Statement | JAN | Jefferson | 61 min |
| Jul 12, 9:37 AM CDT | Special Weather Statement | JAN | Simpson | 53 min |
| Jul 12, 10:26 AM CDT | Special Weather Statement | JAN | Covington | 64 min |
| Jul 12, 11:10 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 65 min |
| Jul 12, 11:51 AM CDT | Special Weather Statement | JAN | Jones | 39 min |
| Jul 12, 2:15 AM CDT | Special Weather Statement | JAN | Franklin, Richland | 45 min |
| Jul 12, 2:33 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Richland | 42 min |
| Jul 12, 3:26 AM CDT | Special Weather Statement | JAN | Tensas | 49 min |
| Jul 12, 6:45 AM CDT | Special Weather Statement | JAN | Catahoula, Concordia, Tensas | 45 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.